Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 169, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 2, 2019, 3:31 PM EDT for Miami County, Montgomery County, Ohio. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2019, 3:31 PM EDT (19:31 UTC)
- Expired
- Jul 2, 2019, 3:45 PM EDT
- In force
- 14 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 66 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:14 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 2, 2:14 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 214 PM EDT Tue Jul 2 2019 .SYNOPSIS... Warm and humid conditions will continue through the holiday week, with a chance for thunderstorms each day. affect the region, bringing the chance of thunderstorms each day. The best chance for more widespread and organized storms will be Wednesday. && .NEAR TERM /THROUGH TONIGHT/... Made some slight adjustments to high temperatures this afternoon, bringing heat index values slightly higher. Still not to heat advisory criteria in the north, as afternoon convection/clouds should dampen the values slightly. Nonetheless, HI values into the upper 90s some locations. With the surface ridge centered to the SW of the area will likely yield greater convective activity as ridge riders in especially the northern forecast area. MU CAPE values in the 2-3k range this afternoon, so scattered storms still expected area wide, with DCAPES in the 1000-1200 J/KG range providing at least some potential for isolated damaging winds. Best chance will be on the periphery of the ridge in the northern forecast area, but can't be ruled out further south. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As storms are more likely to focus on the aforementioned h5 axis of upper spin in the northern third of the CWA Wednesday, they can not be ruled out anywhere. These storms would normally see a natural decrease overnight, but more upper level energy will be working in from the west in a weakly focused shortwave trough, keeping scattered activity going overnight Wednesday. The broad area containing pockets of upward motion will linger over the region. Daytime heating Thursday with continued dewpoints around 70 and this unorganized energy will see storms pop across the region and then decrease slightly overnight once again. Temperatures on Wednesday and Thursday will once again reach near 90, with nighttime lows near 70. && .LONG TERM /FRIDAY THROUGH MONDAY/... Upper level flow becomes more zonal and shortwave energy moving east over the Ohio Valley will again combine with daytime heating on Friday for yet more thunderstorm activity. A shortwave working through Friday night will help a surface front cross the region Saturday. Scattered activity will decrease significantly behind the front Saturday night, but more energy will cross and activity will be slightly more organized with shortwave energy moving through the mean wnw flow aloft. Temperatures will not be moving much, even with a frontal passage on Saturday. "Drier" air will work in Sunday night as high pressure to the north creates a north flow, along with the best chance of not having pop-up storms overnight and into Monday. Until the end of the forecast period, more of the same is expected. Sunday will see highs only reach the low to mid 80s and overnight lows will then drop into the mid and upper 60s. Slightly cooler readings Mon/Mon night are also expected. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Thunderstorms developing across the region, but not expected to be more than isolated in coverage until about 21z-00z. Have brought in a tempo group for KCMH/KLCK in this timeframe, but have otherwise kept VCTS for all other sites. Ceilings and visibilty should still remain VFR, but in thunderstorms MVFR visbilities possible. OUTLOOK...Thunderstorms possible through Saturday, with the activity peaking each afternoon. MVFR visibility possible in thunderstorms. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...JDR SHORT TERM...Franks LONG TERM...Franks AVIATION...JDR
Hazardous weather outlook, Jul 2, 11:01 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 1101 AM EDT Tue Jul 2 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-031515- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 1101 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Temperatures around 90 will combine with high humidity to create heat indices topping into the upper 90s. Additionally, late afternoon and early evening thunderstorms will develop, with the potential for some storms to produce damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. High temperatures will reach the upper 80s through Saturday and combine with high humidity to create heat indices in some locations to 95 or slightly above. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 2, 9:39 AM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
939 AM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM TSTM WND DMG 4 NW WILMINGTON 39.49N 83.88W
07/02/2019 CLINTON OH PUBLIC
TREE DAMAGE REPORTED AT SEVERAL PROPERTIES NORTHWEST OF
WILMINGTON, INCLUDING PROPERTIES ON CENTER ROAD, OGLESBEE
ROAD, AND CURRY ROAD. NUMEROUS TREES DOWNED IN SEVERAL
LOCATIONS. TIME ESTIMATED FROM RADAR.
&&
HATZOSSpecial weather statement, Jul 2, 12:53 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1253 PM EDT Tue Jul 2 2019
OHZ074-021730-
Hocking OH-
1253 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOCKING COUNTY
UNTIL 130 PM EDT...
At 1252 PM EDT, radar indicated a strong thunderstorm near
Nelsonville, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Logan, Nelsonville, Starr, Murray City, Union Furnace, Haydenville
and Carbon Hill.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3947 8217 3947 8228 3938 8229 3939 8242
3954 8240 3952 8216
TIME...MOT...LOC 1652Z 279DEG 19KT 3946 8233
KCSpecial weather statement, Jul 2, 2:21 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
221 PM EDT Tue Jul 2 2019
INZ050-058-021845-
Fayette IN-Wayne IN-
221 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE AND NORTHERN
FAYETTE COUNTIES UNTIL 245 PM EDT...
At 221 PM EDT, radar indicated a strong thunderstorm near Dublin,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Richmond, Connersville, Centerville, Cambridge City, Hagerstown,
Dublin, Waterloo, Abington, Greens Fork, East Germantown, Mount
Auburn, Mettel Field, Jacksonburg, Interstate 70 at Exit 145,
Bentonville and Beesons.
This includes I-70 in Indiana between mile markers 134 and 148.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3979 8522 3987 8522 3987 8520 3994 8520
3991 8492 3973 8496 3973 8503 3967 8503
3973 8530 3979 8530
TIME...MOT...LOC 1821Z 279DEG 19KT 3982 8528
KCSpecial weather statement, Jul 2, 2:58 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Wilmington OH 258 PM EDT Tue Jul 2 2019 OHZ056-065-021915- Licking OH-Fairfield OH- 258 PM EDT Tue Jul 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND SOUTH CENTRAL LICKING COUNTIES UNTIL 315 PM EDT... At 258 PM EDT, radar indicated a strong thunderstorm over Millersport, moving southeast at 10 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Buckeye Lake, Hebron, Millersport, Fairfield Beach, Harbor Hills, Kirkersville, State Route 158 at State Route 204 and Interstate 70 at State Route 37. This includes I-70 in Ohio between mile markers 122 and 129. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3985 8253 3992 8263 3998 8259 3994 8245 TIME...MOT...LOC 1858Z 301DEG 7KT 3993 8257 KC
Special weather statement, Jul 2, 3:18 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
318 PM EDT Tue Jul 2 2019
OHZ042-060-021945-
Darke OH-Preble OH-
318 PM EDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE AND SOUTHERN
DARKE COUNTIES UNTIL 345 PM EDT...
At 317 PM EDT, radar indicated a strong thunderstorm near Arcanum,
moving southeast at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Arcanum, Lewisburg, New Madison, Wayne Lakes, Eldorado, Verona, West
Manchester, Pitsburg, Hollansburg, Gordon, Palestine, Ithaca and
Castine.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4007 8473 3999 8443 3993 8443 3992 8445
3992 8448 3989 8448 3985 8454 3992 8478
3996 8481 4000 8481
TIME...MOT...LOC 1917Z 299DEG 10KT 3997 8463
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:12 AM EDT | Special Weather Statement | ILN | Clinton | 33 min |
| Jul 2, 1:29 AM EDT | Severe Thunderstorm Warning | ILN | Clinton | 46 min |
| Jul 2, 12:53 PM EDT | Special Weather Statement | ILN | Hocking | 37 min |
| Jul 2, 2:58 PM EDT | Special Weather Statement | ILN | Fairfield | 17 min |
| Jul 2, 3:18 PM EDT | Special Weather Statement | ILN | Darke | 27 min |
| Jul 2, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 32 min |
| Jul 2, 3:46 PM EDT | Special Weather Statement | ILN | Preble | 29 min |
| Jul 2, 3:51 PM EDT | Special Weather Statement | ILN | Darke | 24 min |
| Jul 2, 3:55 PM EDT | Special Weather Statement | ILN | Greene | 35 min |
| Jul 2, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 20 min |
| Jul 2, 4:13 PM EDT | Special Weather Statement | ILN | Clark | 32 min |
| Jul 2, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 32 min |
| Jul 2, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Hardin | 28 min |
| Jul 2, 4:21 PM EDT | Special Weather Statement | ILN | Auglaize | 24 min |
| Jul 2, 4:34 PM EDT | Special Weather Statement | ILN | Clark, Greene, Montgomery | 26 min |
| Jul 2, 4:37 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 29 min |
| Jul 2, 4:46 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 29 min |
| Jul 2, 4:50 PM EDT | Special Weather Statement | ILN | Hardin | 25 min |
| Jul 2, 4:54 PM EDT | Special Weather Statement | ILN | Greene | 36 min |
| Jul 2, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Warren | 27 min |
| Jul 2, 5:03 PM EDT | Special Weather Statement | ILN | Warren | 27 min |
| Jul 2, 5:09 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Madison, Union | 19 min |
| Jul 2, 5:12 PM EDT | Special Weather Statement | ILN | Union | 33 min |
| Jul 2, 5:13 PM EDT | Special Weather Statement | ILN | Hocking | 32 min |
| Jul 2, 5:20 PM EDT | Special Weather Statement | ILN | Clinton | 25 min |
| Jul 2, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Hardin, Union | 38 min |
| Jul 2, 5:30 PM EDT | Special Weather Statement | ILN | Clinton | 30 min |
| Jul 2, 5:38 PM EDT | Areal Flood Advisory | ILN | Clinton | 86 min |
| Jul 2, 5:42 PM EDT | Special Weather Statement | ILN | Clinton | 33 min |
| Jul 2, 5:46 PM EDT | Special Weather Statement | ILN | Franklin | 29 min |
| Jul 2, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clinton, Highland | 43 min |
| Jul 2, 5:57 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| Jul 2, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 30 min |
| Jul 2, 6:06 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 39 min |
| Jul 2, 6:17 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 43 min |
| Jul 2, 6:18 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 42 min |
| Jul 2, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 19 min |
| Jul 2, 6:36 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 39 min |
| Jul 2, 7:04 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Licking | 41 min |
| Jul 2, 7:35 PM EDT | Special Weather Statement | ILN | Hardin | 25 min |
| Jul 2, 7:42 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan | 48 min |
| Jul 2, 3:39 PM EDT | Special Weather Statement | ILN | Kenton | 36 min |
| Jul 2, 4:27 PM EDT | Special Weather Statement | ILN | Kenton | 33 min |
| Jul 2, 4:48 PM EDT | Special Weather Statement | ILN | Grant | 27 min |
| Jul 2, 5:05 PM EDT | Special Weather Statement | ILN | Pendleton | 25 min |
| Jul 2, 5:34 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 26 min |
| Jul 2, 7:44 PM EDT | Special Weather Statement | ILN | Lewis | 16 min |
| Jul 1, 8:00 PM EDT | Special Weather Statement | ILN | Fayette | 30 min |
| Jul 1, 8:30 PM EDT | Special Weather Statement | ILN | Fayette | 30 min |
| Jul 2, 2:21 PM EDT | Special Weather Statement | ILN | Wayne | 24 min |
| Jul 2, 3:49 PM EDT | Special Weather Statement | ILN | Union | 26 min |
| Jul 2, 5:28 PM EDT | Special Weather Statement | ILN | Ohio | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.